Alert archive / Michigan / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 128, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 14, 2021, 4:19 PM EDT for Lapeer County, Tuscola County, Michigan. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2021, 4:19 PM EDT (20:19 UTC)
- Expired
- Sep 14, 2021, 5:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lapeer County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 80 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 4:54 PM EDT | TSTM WND DMG | Vassar, MI | WIRES DOWNED. |
| Sep 14, 5:13 PM EDT | TSTM WND DMG | 5 Ese Caro, MI | TREES DOWNED NEAR EAST DAYTON RD AND BEVENS RD IN WELLS TWP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 3:08 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
204
WUUS53 KDTX 142019
SVRDTX
MIC087-157-142115-
/O.NEW.KDTX.SV.W.0128.210914T2019Z-210914T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
419 PM EDT Tue Sep 14 2021
The National Weather Service in Detroit/Pontiac has issued a
* Severe Thunderstorm Warning for...
Tuscola County in southeastern Michigan...
Northwestern Lapeer County in southeastern Michigan...
* Until 515 PM EDT.
* At 418 PM EDT, severe thunderstorms were located along a line
extending from near Cass City to near Vassar to near Birch Run,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Cass City and Gagetown around 425 PM EDT.
Vassar around 435 PM EDT.
Kingston around 440 PM EDT.
Mayville around 450 PM EDT.
Clifford around 500 PM EDT.
Other locations impacted by these severe thunderstorms include East
Dayton, Deford, Tuscola, Wilmot, Ellington, Watrousville, Silverwood,
Richville and Fostoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4348 8311 4328 8312 4323 8334 4322 8346
4322 8369 4342 8370 4367 8322 4367 8312
TIME...MOT...LOC 2018Z 259DEG 36KT 4364 8320 4342 8349 4326 8374
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RBP4 follow-up statements
706
WWUS53 KDTX 142030
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
430 PM EDT Tue Sep 14 2021
MIC087-157-142115-
/O.CON.KDTX.SV.W.0128.000000T0000Z-210914T2115Z/
Tuscola MI-Lapeer MI-
430 PM EDT Tue Sep 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR TUSCOLA AND NORTHWESTERN LAPEER COUNTIES...
At 430 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Ubly to near Caro to near
Millington, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Kingston around 440 PM EDT.
Mayville around 450 PM EDT.
Clifford around 500 PM EDT.
Other locations impacted by these severe thunderstorms include East
Dayton, Deford, Tuscola, Wilmot, Ellington, Watrousville, Silverwood,
Richville and Fostoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4348 8311 4328 8312 4323 8334 4322 8346
4322 8369 4342 8370 4367 8322 4367 8312
TIME...MOT...LOC 2030Z 259DEG 36KT 4366 8305 4344 8334 4328 8359
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KDK180
WWUS53 KDTX 142045
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
445 PM EDT Tue Sep 14 2021
MIC087-157-142115-
/O.CON.KDTX.SV.W.0128.000000T0000Z-210914T2115Z/
Tuscola MI-Lapeer MI-
445 PM EDT Tue Sep 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR TUSCOLA AND NORTHWESTERN LAPEER COUNTIES...
At 445 PM EDT, severe thunderstorms were located along a line
extending from near Cass City to near Kingston to Millington, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Cass City and Kingston around 450 PM EDT.
Mayville around 505 PM EDT.
Clifford around 515 PM EDT.
Other locations impacted by these severe thunderstorms include East
Dayton, Deford, Tuscola, Wilmot, Ellington, Watrousville, Silverwood
and Fostoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4348 8311 4328 8312 4323 8334 4322 8346
4322 8369 4337 8370 4351 8347 4366 8321
4367 8312
TIME...MOT...LOC 2045Z 261DEG 31KT 4363 8316 4345 8322 4326 8354
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KDK048
WWUS53 KDTX 142059
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
459 PM EDT Tue Sep 14 2021
MIC087-157-142115-
/O.CON.KDTX.SV.W.0128.000000T0000Z-210914T2115Z/
Tuscola MI-Lapeer MI-
459 PM EDT Tue Sep 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR TUSCOLA AND NORTHWESTERN LAPEER COUNTIES...
At 458 PM EDT, severe thunderstorms were located along a line
extending from near Ubly to 7 miles northeast of Kingston to near
Mayville, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Kingston around 515 PM EDT.
Other locations impacted by these severe thunderstorms include East
Dayton, Deford, Tuscola, Wilmot, Ellington, Silverwood and Fostoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4348 8311 4328 8312 4323 8334 4322 8346
4322 8369 4334 8370 4347 8347 4357 8330
4365 8321 4367 8312
TIME...MOT...LOC 2058Z 259DEG 36KT 4365 8300 4347 8306 4328 8338
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KDK205
WWUS53 KDTX 142111
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
511 PM EDT Tue Sep 14 2021
MIC087-157-142121-
/O.EXP.KDTX.SV.W.0128.000000T0000Z-210914T2115Z/
Tuscola MI-Lapeer MI-
511 PM EDT Tue Sep 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR TUSCOLA AND NORTHWESTERN
LAPEER COUNTIES WILL EXPIRE AT 515 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Michigan.
LAT...LON 4348 8311 4328 8312 4323 8334 4322 8346
4322 8369 4334 8370 4347 8347 4357 8330
4365 8321 4367 8312
TIME...MOT...LOC 2111Z 259DEG 36KT 4367 8283 4349 8289 4330 8321
$$
KDKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:35 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 14, 2:35 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
235 PM EDT Tue Sep 14 2021
.DISCUSSION...
Piecewise trough complex is working through the Great Lakes region
today. The main wave is arching northeast into Ontario, while a
secondary wave and its contribution to the right entrance region of
the upper-jet is currently working through northern Illinois and
about to emerge over southern Lake Michigan. As noted in the earlier
discussion, an instability rich airmass is established over southern
Lower Michigan. Isolated convection has initiated along the eastern
bounds of greater CAPE depth from NE Indiana into SE Lower Michigan.
Expectations are for convective initiation to occur in earnest in a
couple of additional regions of increasing CAPE gradient, one over
south-central Lower Michigan and the other closer to the surface
front over western Lower Michigan. The haphazard convective release
will likely complicate organization and evolution of resultant
clusters / line segments of storms.
- Excerpt from Prior Update discussion -
Rather vigorous convective release is still expected to occur along
in advance of a cold front this afternoon and evening (20z-03z).
Instability will build quickly early this afternoon across southern
Lower Michigan via insolation and differential thermal advection.
MLCAPE values exceeding 2 kJ/kg will be more than sufficient for
rapid updraft growth upon initiation. Kinematically, the background
deep shear will be lacking - with the exception of the lowest 500m,
where shear will be cautiously high. However, directional profile
may be adequately veered, preventing updrafts from leveraging
streamwise inflow - except for brief episodes of storm propagation
that surge south - posing a brief tornado risk during the anomalous
propagation.
The paltry deep shear will limit overall updraft width and result in
rather quick life cycles for each updraft. Overall the convection
will be loosely organized in a region of forced ascent along the
frontal zone. First generation cells will be the most capable at
generating severe hail with the undisturbed high density instability
in the 850-500mb layer. The lack of shear is not indicative of the
lack of momentum in the column - with 40+kts of environmental flow,
there will be adequate background momentum to present an evolving
damaging wind threat with DCAPE values exceeding 1.2 kJ/kg.
----
A couple of days of thermal troughing will follow tomorrow and
Thursday, depressing temps back toward average values. The overall
flow regime then gradually transitions in the North American middle
latitudes through the weekend into next week, with building heights
and responding temperatures. The region will remain close enough to
the swift flow aloft across southern Canada to allow shortwave
forcing to produce a chance for showers and storms Saturday.
Indications are that a weakness in the height field will filter
northward into the region toward the end of the forecast period,
producing another day or two of unsettled weather. Temperatures will
be above average through the weekend into early next week.
&&
.MARINE...
Small Craft Advisories remain in effect through late evening for all
nearshore waters as a strong upper level wave aids in the production
of 20-30 knot gusts. Still some lag this afternoon in developing an
over-water mixed layer, but expect stronger gusts to mix down soon.
A cold front will advance across the central Great Lakes this
evening triggering scattered showers and thunderstorms. Some may
become severe with both strong winds and large hail possible. A
cooler and drier airmass settles in with lighter WNW by Wednesday
with favorable marine conditions expected through Thursday.
&&
.HYDROLOGY...
Showers and thunderstorms are likely late this afternoon and
evening. Brief intense rainfall is expected with these storms.
Rainfall amounts approaching one inch are possible in locations
where a couple of rounds of rainfall are experienced. Since storms
will be moving at approximately 40 mph, intense rainfall should
remain short-lived, precluding any widespread flooding. Rather,
localized ponding and gathering in poor drainage areas can be
expected.
&&
.PREV DISCUSSION...
Issued at 141 PM EDT Tue Sep 14 2021
AVIATION...
Gusty southwest wind continues this afternoon as low-level lapse
rates increase within the pre-frontal warm sector with gusts on the
order of 25 to 30 kt before sunset. Cold front currently crossing
Lake Michigan will progress east through the late afternoon and
evening with scattered to numerous showers and storms developing
along it given an increasing unstable air mass. This affords a
continued prevailing TSRA group in TAFs south of MBS mainly between
a 21 to 02z window. These storms will have potential to produce wind
gusts in excess of 50 kt and large hail. The front slowly departs by
around midnight with wind weakening and shifting to the northwest.
MVFR stratus then becomes likely to settle in overnight into early
Wednesday.
For DTW...Window for TSRA remains centered on 23z to 02z with strong
to severe storms possible. The main threat will be wind gusts in
excess of 50 kt. FROPA and associated wind shift to NW is expected
between 02z and 05z with wind magnitude subsiding in the wake of the
convection. Sub-2000 ft ceilings then become possible early in the
overnight period as low-level moisture will be slow to depart.
DTW THRESHOLD PROBABILITIES...
* Medium for ceilings at or below 5 kft this afternoon and evening.
High tonight.
* Medium for thunderstorms 23z to 02z this evening.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 10 PM EDT this evening for LHZ421-422-
441>443.
Lake St Clair...Small Craft Advisory until 10 PM EDT this evening for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 10 PM EDT this evening for LEZ444.
&&
DISCUSSION...Mann
MARINE.......KK
HYDROLOGY....Mann
AVIATION.....TF
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Sep 14, 4:39 AM EDT, 11 hours 40 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Detroit/Pontiac MI 439 AM EDT Tue Sep 14 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-150830- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- 439 AM EDT Tue Sep 14 2021 This Hazardous Weather Outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight Thunderstorms will increase in coverage and intensity during the late afternoon and evening hours as a cold front tracks through the region. Scattered severe thunderstorms will be capable of producing wind gusts to 60 mph and hail to one inch in diameter. In addition, an isolated tornado will be possible. Widespread heavy rainfall is not expected, but locally higher rainfall amounts in excess of one inch will occur within areas that witness intense thunderstorms or multiple rounds of rain. This could lead to some urban and poor drainage flooding. Severe thunderstorms are most likely between 4 pm and 10 pm. Individual storms will track to the east-northeast at 40 to 45 mph, while the entire line sags southeastward along the front. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need during the late afternoon and evening hours. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-150830- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 439 AM EDT Tue Sep 14 2021 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Huron, and Lake St Clair. .DAY ONE...Today and Tonight Thunderstorms will increase in coverage and intensity during the late afternoon and evening hours as a cold front tracks through the region. Scattered severe thunderstorms will be capable of producing wind gusts to 50 knots and hail to one inch in diameter. In addition, an isolated tornado will be possible. Severe thunderstorms are most likely between 4 pm and 10 pm. Individual storms will track to the east-northeast at 35 to 40 mph, while the entire line sags southeastward along the front. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need during the late afternoon and evening hours.
In the hours before
Special weather statement, Sep 14, 2:40 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
240 PM EDT Tue Sep 14 2021
MIZ068-069-141930-
Livingston MI-Oakland MI-
240 PM EDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of Oakland and
southeastern Livingston Counties through 330 PM EDT...
At 240 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Lyon, or near Milford, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Milford around 250 PM EDT.
Novi around 255 PM EDT.
West Bloomfield around 305 PM EDT.
Clarkston around 310 PM EDT.
Pontiac and Birmingham around 315 PM EDT.
Troy around 325 PM EDT.
Other locations impacted by this storm include Franklin, Keego
Harbor, Waterford, Orchard Lake, Commerce, Lathrup Village, Auburn
Hills, Bingham Farms, Lake Angelus and Farmington Hills.
People attending DTE Energy Music Theatre should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4244 8346 4243 8371 4251 8378 4283 8333
4255 8309 4252 8308
TIME...MOT...LOC 1840Z 238DEG 33KT 4250 8366
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TFSpecial weather statement, Sep 14, 2:42 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
242 PM EDT Tue Sep 14 2021
MIZ082-141930-
Lenawee MI-
242 PM EDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of Lenawee County
through 330 PM EDT...
At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hudson, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Addison and Clayton around 255 PM EDT.
Onsted around 305 PM EDT.
Adrian around 310 PM EDT.
Tecumseh around 320 PM EDT.
Other locations impacted by this storm include Seneca, Manitou
Beach-Devils Lake, Lime Creek, Munson, Canandaigua, Palmyra, Tipton,
Sand Creek, Rome Center and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4206 8436 4207 8434 4207 8402 4184 8377
4182 8377 4171 8422 4171 8436
TIME...MOT...LOC 1842Z 237DEG 37KT 4183 8438
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TFSpecial weather statement, Sep 14, 3:25 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
325 PM EDT Tue Sep 14 2021
MIZ069-142000-
Oakland MI-
325 PM EDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of southern Oakland
County through 400 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
South Lyon, or near Milford, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Northville around 330 PM EDT.
Novi around 335 PM EDT.
West Bloomfield around 340 PM EDT.
Birmingham around 350 PM EDT.
Pontiac and Royal Oak around 355 PM EDT.
Other locations impacted by this storm include Franklin, Keego
Harbor, Waterford, Orchard Lake, Berkley, Commerce, Oak Park, New
Hudson, Sylvan Lake and Walled Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Michigan.
&&
LAT...LON 4244 8333 4243 8366 4256 8367 4275 8333
4246 8316
TIME...MOT...LOC 1924Z 243DEG 37KT 4250 8360
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TFLocal storm report, Sep 14, 3:42 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 PM EDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG HUDSON 41.86N 84.35W
09/14/2021 LENAWEE MI 911 CALL CENTER
LENAWEE COUNTY CENTRAL DISPATCH REPORTED MUTIPLE TREES
AND POWER LINES DOWN IN AND AROUND HUDSON.
&&
SCSpecial weather statement, Sep 14, 3:46 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
346 PM EDT Tue Sep 14 2021
MIZ068-069-075-076-142030-
Livingston MI-Oakland MI-Washtenaw MI-Wayne MI-
346 PM EDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of northwestern Wayne,
southwestern Oakland, southeastern Livingston and northern Washtenaw
Counties through 430 PM EDT...
At 346 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chelsea, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Dexter and Pinckney around 355 PM EDT.
Ann Arbor around 400 PM EDT.
Hamburg around 405 PM EDT.
Whitmore Lake around 410 PM EDT.
South Lyon and Salem around 420 PM EDT.
Milford around 425 PM EDT.
Novi and Northville around 430 PM EDT.
Other locations impacted by this storm include Hudson Mills,
Lakeland, Lyndon Township, Plymouth, Hudson Mills Metropark, Island
Lake State Recreation Area, Delhi Mills, New Hudson, Pleasant Lake
and Barton Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Michigan.
&&
LAT...LON 4261 8363 4237 8338 4218 8404 4228 8413
4236 8413
TIME...MOT...LOC 1946Z 241DEG 35KT 4231 8401
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TFThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:11 PM EDT | Special Weather Statement | DTX | Sanilac | 64 min |
| Sep 13, 8:29 PM EDT | Special Weather Statement | DTX | Huron | 31 min |
| Sep 14, 2:40 PM EDT | Special Weather Statement | DTX | Oakland | 50 min |
| Sep 14, 2:42 PM EDT | Special Weather Statement | DTX | Lenawee | 48 min |
| Sep 14, 2:52 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe, Washtenaw | 53 min |
| Sep 14, 3:25 PM EDT | Special Weather Statement | DTX | Oakland | 35 min |
| Sep 14, 3:41 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland | 24 min |
| Sep 14, 3:46 PM EDT | Special Weather Statement | DTX | Washtenaw | 44 min |
| Sep 14, 3:54 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 49 min |
| Sep 14, 4:03 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland, Washtenaw | 24 min |
| Sep 14, 4:04 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 35 min |
| Sep 14, 4:05 PM EDT | Special Marine Warning | DTX | 55 min | |
| Sep 14, 4:11 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland, Wayne | 36 min |
| Sep 14, 4:12 PM EDT | Special Marine Warning | DTX | 45 min | |
| Sep 14, 5:08 PM EDT | Special Marine Warning | DTX | 115 min | |
| Sep 14, 5:41 PM EDT | Special Weather Statement | DTX | Sanilac | 49 min |
| Sep 14, 5:43 PM EDT | Special Weather Statement | DTX | Livingston | 47 min |
| Sep 14, 5:49 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 41 min |
| Sep 14, 5:58 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 43 min |
| Sep 14, 6:01 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 59 min |
| Sep 14, 6:04 PM EDT | Special Marine Warning | DTX | 86 min | |
| Sep 14, 6:20 PM EDT | Special Weather Statement | DTX | Washtenaw | 25 min |
| Sep 14, 6:50 PM EDT | Special Weather Statement | DTX | Livingston | 25 min |
| Sep 14, 6:53 PM EDT | Special Weather Statement | DTX | Saint Clair | 52 min |
| Sep 14, 7:01 PM EDT | Special Weather Statement | DTX | Oakland | 44 min |
| Sep 14, 7:04 PM EDT | Special Weather Statement | DTX | Lenawee | 41 min |
| Sep 14, 7:25 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 80 min |
| Sep 14, 7:31 PM EDT | Special Weather Statement | DTX | Genesee, Lapeer | 44 min |
| Sep 14, 7:37 PM EDT | Special Weather Statement | DTX | Washtenaw | 53 min |
| Sep 14, 7:46 PM EDT | Special Marine Warning | DTX | 89 min | |
| Sep 14, 7:53 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.